Ask a doctor

I Recently Had Botox For Eyebrows, But Now I Have Excessive Skin over my Eyelids. What Can Be Done?

I recently had Botox which is great but I have exssive skin on my eye lids which now makes my eyes look small I've had Botox before to lift my brows up but when I smile I get a skin crease how do I fix this without surgery if possible

Doctor Answers (8)

Botox making your eyes look tired

+1

If too much Botox was placed above your eyebrows, then the brows may droop and make your eyes look tired.  In this case, your surgeon can inject Juvederm Ultra Plus XC under your eyebrow and it will help to slightly bring them back up into position.

 

Good Luck.

Web reference: http://www.ShaferPlasticSurgery

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

I Recently Had Botox For Eyebrows, But Now I Have Excessive Skin over my Eyelids. What Can Be Done?

+1

Show the result to your injector and maybe he/she can modify the injections next time.  The exact placement and the amount of injections can change the outcome.

Web reference: http://www.neweyelids.com/

Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 13 reviews

Botox eyebrow lift

+1

Botox injected into the inner corner of the eyebrow (glabella of the forehead) and the outer tail can relax the muscles that pull down the eyebrow so that the forehead muscles can now act in an unopposed fashion and help lift the eyebrow. If some of the Botox is injected too close to the middle of the eyebrow and close to the level of the eyebrow (lower forehead) then the middle eyebrow can be lowered and with that a small crease of skin can temporarily form.  This will go away in a few months and is not permanent.  Sometimes more Botox can be injected into the depressor muscles to help lift a little more and minimize the crease of the upper eyelid.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and brows

+1

Over treatment with Botox can cause the eyebrows to descend.  Unfortunately you will have to wait about 3-4 months for it to wear off.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

This is the effect of too much BOTOX for the forehead.

+1

The frontalis muscle of the forehead makes the forehead lines but it also functions to elevate the eyebrows.  Putting too much BOTOX in the central forehead weakens this muscle and this causes the eyebrows to fall.  As a result the skin below the eyebrows hangs on the eyelids.  This effect will last as long as the BOTOX treatment.  In the future, I suggest you find a physician who can treat you without creating brow ptosis.  You might look into my microdroplet BOTOX method that elevates the eyebrows and leaves the forehead untreated.  My website has information about this patent procedure (lidlift dot com).

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Botox and eyelid drooping

+1

It's hard to know exactly what is going on from your description...a photograph would be helpful.  That being said, what probably happened was the botox has relaxed your forehead muscles (frontalis) enough to cause your brows to drop.  This will exacerbate (or cause) the droopiness of the lids that you are describing.  The good news is that this problem will certainly get better in 4 months or so as the botox wears off, so you don't really have to do anything.   If you didn't have a little botox placed at the corner of the eye brow, that could be done and it *may* help a little bit .  Other than a blepharoplasty or a brow lift, there isn't  much else which can be done.  

WIthout a photo or better description, I can't give any advice about the "skin crease" when you smile...

In the future, you certainly want to be conservative with the dosing of the botox on your forehead to prevent the droop in the brows again.  If you have low set brows and/or a lot of upper lid skin laxity, you may not be able to do the botox without exacerbating the eyelid skin problem.  In this case, blepharoplasty is definitely the way to go.

I would encourage you to consult with a facial plastic surgeon to evaluate your options.  Upper lid blepharoplasty is a relatively simple procedure which gives good dependable results.  

Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and Blepharoplasty

+1

Hello, thanks for your question! I think it is possible that botox has softened and relaxed your eyebrows and eyebrow position.  This may be causing the appearance of excess skin.  This can be addressed by changing the botox pattern or considering blepharoplasty.  Have a board-certified plastic surgeon take a look during an examination. More information at jeffscottmd.com.

Everett Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botox and brows

+1

It is not clear from your question just exactly where you had the Botox injected.  So, I will give some general information. 

The most common site for Botox injection is between the brows to soften vertical frown lines.  This site of injection can also result in elevation of the inner or medial part of the eyebrow.

Another common injection site is the forehead to soften horizontal forehead lines.  The muscle that is injected is the frontalis, which is responsible for brow elevation (which causes horizontal creases).  If the frontalis is completely frozen, there can be a little descent of the brows which, in turn, can cause the appearance of excess upper eyelid skin.  So, assuming this is how your treatment was done, you simply have to wait until the Botox wears off, the brows will move up slightly, and the upper eyelids will look better.  And next time don't have the lower part of the forehead frozen.

Regarding "smile lines", these usually occur at the corner of the eye from action by the muscle that circles the eye (orbicularis).  Freezing a small segment of this muscle with Botox can significantly improve these lines.

Cleveland Plastic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...